Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 155, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2003, 6:34 PM CDT for McCurtain County, Oklahoma; Little River County, Sevier County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2003, 6:34 PM CDT (23:34 UTC)
- Expired
- May 10, 2003, 7:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Little River County, AR, Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 147 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -567 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
037 WUUS54 KSHV 102334 SVRSHV ARC081-133-OKC089-110000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 632 PM CDT SAT MAY 10 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS SEVIER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 700 PM CDT * AT 632 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF HORATIO...OR ABOUT 13 MILES EAST OF IDABEL...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHINEWELL OKLAHOMA AT 635 PM 8 MILES NORTHWEST OF WINTHROP AR OVER HORATIO AR AT 640 PM CDT 7 MILES SOUTH OF DE QUEEN AR AT 645 PM CDT OVER LOCKESBURG AR AT 655 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO GOLFBALL SIZE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS SEVIER COUNTY IN SOUTHWEST ARKANSAS UNTIL 700 PM CDT. LAT...LON 3400 9466 3378 9463 3390 9409 3416 9413 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:55 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 10, 2:55 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 255 PM CDT SAT MAY 10 2003 DRY LINE AND COLD FRONT STILL ON SCHEDULE TO MOVE ACROSS CWA TONIGHT. HOWEVER...ATMOSPHERE FAIRLY WELL CAPPED...ESPECIALLY SOUTH OF INTERSTATE 30...SO CONVECTION MAY HAVE A DIFFICULT TIME INITIATING. WILL GIVE MODELS BENEFIT OF DOUBT AND GO WITH CHANCE FORECAST EXCEPT FOR SLIGHT CHANCE SOUTHEAST. CONVECTION FROM I-30 NORTHWARD COULD BE SEVERE...BUT WITH WINDS VEERING AHEAD OF DRYLINE...MAIN THREAT MAY BE HAIL. WILL HOLD ON TO SLIGHT CHANCE POPS SOUTH FOR SUNDAY. THEN SLIGHTLY COOLER AND MUCH DRIER AIR FILTERS INTO ALL OF FORECAST AREA...PROVIDING A LITTLE RELIEF FROM THE SUMMER LIKE CONDITIONS. WILL HOLD ON TO CONVECTION FOR TUESDAY AND WEDNESDAY AS STRONG SHORT WAVE SHIFTS UPPER LEVEL FLOW TO NORTHWEST. THEN DRY THURSDAY THROUGH SATURDAY WITH SEASONAL TEMPS. FORECAST NUMBERS... SHV 068/080 058/082 062 4200 MLU 070/081 058/083 062 4300 TXK 064/078 053/080 059 5000 TYR 066/079 054/081 062 4200 LFK 070/082 059/084 065 3200 .SHV...NONE.
Hazardous weather outlook, May 10, 12:00 PM CDT, 6 hours 34 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THIS AFTERNOON ACROSS OKLAHOMA AND NORTH TEXAS TO THE EAST OF A DRY LINE. THESE STORMS WILL THEN SPREAD EAST ACROSS THE FOUR STATE AREA TONIGHT. SOME OF THESE STORMS WILL BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT OF SEVERE WEATHER...HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, May 10, 6:25 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
625 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 5 NW BROKEN BOW OK 1.75 INCH HAIL
05/10/03 MCCURTAIN REPORT FROM FIRE DEPT.
0555 PM 2 N BROKEN BOW OK 1.75 INCH HAIL
05/10/03 MCCURTAIN REPORT FROM LAW ENFORCEMENT
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:38 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 52 min |
| May 10, 6:55 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 65 min |
| May 10, 6:57 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.